PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2010 | 5 | 4 | 508-512
Tytuł artykułu

Pulmonary complications related to heroin overdose and some changes in immune reactivity

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
To examine the clinical spectrum of complications in pulmonary system and changes of some parameters of humoral and cell mediated immunity related to heroin overdose. The study includes 16 patients who are long-term heroin abusers with acute heroin and mixed with other psychoactive drugs intoxications with an average age of 21,5 ± 5.04 years (12 men and 4 woman). All patients were hospitalized in the Clinic of Toxicology, MHATEM “N.I.Pirogov”, Sofia. We have used clinical, clinico-laboratory, immunological, chimicotoxicological, instrumental methods. In severe intoxications with heroin and other psychoactive drugs, we observed pulmonary system complications, i.e. pneumonia, aspiration of gastric contents, noncardiogenic pulmonary edema (NCPE) and acute respiratory distress syndrome (ARDS.). Of the 16 patients in our study, 3 patients died due to complications. Some changes in the immune reactivity observed in the study were (1) statistically significant lower mean levels of IgG and (2) tendency to lower mean levels of IgA, IgM and complement components - C3 in the studied patients in comparison with the values in healthy people. The changes were more demonstrative in the group with pulmonary complications compared to the group without pulmonary complications. We observed that the CD4 lymphocytes were significantly less in the studied patients; in addition, a lower level of CD56-bearing lymphocytes (natural killer /NK/ cells) was observed in comparison to healthy controls. The results show that the mixture of acute heroin with other psychoactive drugs leads to complications in the pulmonary system and changes of some parameters of cell-mediated and humoral immunity.
Wydawca
Czasopismo
Rocznik
Tom
5
Numer
4
Strony
508-512
Opis fizyczny
Daty
wydano
2010-08-01
online
2010-05-30
Twórcy
  • National Center of Infections and Parasitic Diseases, 26, “Yanko Sakazov” Blvd., Sofia, 1504, Bulgaria
  • National Center of Infections and Parasitic Diseases, 26, “Yanko Sakazov” Blvd., Sofia, 1504, Bulgaria
  • National Center of Infections and Parasitic Diseases, 26, “Yanko Sakazov” Blvd., Sofia, 1504, Bulgaria
Bibliografia
  • [1] Aderjan R, Hofmann S, Schmitt G, Skopp G., Morphine and morphine glucuronides in serum of heroin consumers and in heroin-related deaths determined by HPLC with native fluorescence detection., J Anal Toxicol. 1995;19:163–8 [Crossref][PubMed]
  • [2] B. Mokhlesi, J. B. Leikin, P. Murray, and T. C. Corbridge, Adult Toxicology in Critical Care: Part II: Specific Poisonings, Chest, March 1, 2003; 123(3): 897–922 http://dx.doi.org/10.1378/chest.123.3.897[Crossref]
  • [3] Barke, KE, Opiates, mast cells, and histamine release. Life Sci, 1993, 53, 1391–1399 http://dx.doi.org/10.1016/0024-3205(93)90581-M[Crossref]
  • [4] de Ridder M., Heroin: new facts about an old myth, J Psychoactive Drugs. 1994; 26:65–8 [Crossref]
  • [5] Edston, E, van Hage-Hamsten, M, Anaphylactoid shock: a common cause of death in heroin addicts? Allergy, 1997, 52, 950–954 http://dx.doi.org/10.1111/j.1398-9995.1997.tb01256.x[Crossref]
  • [6] Gamaleya N, Tagliaro F, Parshin A, Vrublevskii A, Bugari G, Dorizzi R, Ghielmi S, Marigo M., Immune response to opiates: new findings in heroin addicts investigated by means of an original enzyme immunoassay and morphine determination in hair, Life Sci., 1993;53(2):99–105 http://dx.doi.org/10.1016/0024-3205(93)90656-N[Crossref]
  • [7] Gottlieb SL, TC Boylen, Pulmonary Complications of Drug Abuse, West J Med., 1974, January; 120(1): 8–16.
  • [8] Hakim, TS, Grunstein, MM, Michel, RP, Opiate action in the pulmonary circulation. Pulm Pharmacol, 1992, 5, 159–165 http://dx.doi.org/10.1016/0952-0600(92)90036-G[Crossref]
  • [9] House RV, Thomas PT, Bhargava HN, A comparative study of immunomodulation produced by in vitro exposure to delta opioid receptor agonist peptides, Peptides. 1996;17(1):75–81 http://dx.doi.org/10.1016/0196-9781(95)02051-9[Crossref]
  • [10] House RV, Thomas PT, Bhargava HN, Comparison of immune functional parameters following in vitro exposure to natural and synthetic amphetamines, Immunopharmacol Immunotoxicol. 1994 Feb;16(1):1–21 http://dx.doi.org/10.3109/08923979409029897[Crossref]
  • [11] Kreek MJ., Immune function in heroin addicts and former heroin addicts in treatment: preand post AIDS epidemic, NIDA Res Monogr. 1990;96:192–219
  • [12] L. W. Raymond, Altitude Pulmonary Edema Below 8,000 Feet: What Are We Missing?, Chest, January 1, 2003; 123(1): 5–7 http://dx.doi.org/10.1378/chest.123.1.5[Crossref]
  • [13] Leechawengwong, M, Berger, HW, Jayamanne DS, Long-term serial follow-up after two episodes of heroin-induced adult respiratory distress syndrome. Mt Sinai J Med, 1979, 46, 119–121 [PubMed]
  • [14] Ochshorn M, Novick DM, Kreek MJ, In vitro studies of the effect of methadone on natural killer cell activity, Isr J Med Sci. 1990 Aug;26(8):421–5 [PubMed]
  • [15] Osterwalder, JJ, Patients intoxicated with heroin or heroin mixtures: how long should they be monitored? Eur J Emerg Med, 1995, 2,97–101 http://dx.doi.org/10.1097/00063110-199506000-00009[Crossref]
  • [16] Pepe PE, Porkin RT: Clinical predictors of ARDS, Am J Surg.1982; 118:242
  • [17] Petty PE, ARDS: definition and historical perspective, Clin Chest Med1982; 3:3 [PubMed]
  • [18] Raijmakers, PG, Groeneveld, AB, de Groot, MC, et al, Delayed resolution of pulmonary oedema after cocaine/heroin abuse. Thorax, 1994, 49, 1038–1040 http://dx.doi.org/10.1136/thx.49.10.1038[Crossref]
  • [19] Roca O., Sacanell J., Laborda C. et al., Cohort study on incidence of ARDS in patients admitted to the ICU and prognostic factors of mortality. Med. Intensiva, Jan.-Feb. 2006, vol.30, no.1, p.06–12. ISSN 0210-5691 http://dx.doi.org/10.1016/S0210-5691(06)74455-2[Crossref]
  • [20] Schwartz M., Opiates and narcotics. In: Haddad LM, Shannon MW, Winchester JF, eds. Clinical Management of Poisoning and Drug Overdose. 3d ed. Philadelphia: WB Saunders; 1998: 505–22
  • [21] Smith WR, Glauser FL, Dearden LC, et al, Deposits of immunoglobulin and complement in the pulmonary tissue of patients with “heroin lung.” Chest, 1978, 73, 471–476 http://dx.doi.org/10.1378/chest.73.4.471[Crossref]
  • [22] Sporer KA., Acute Heroin Overdose, Ann Intern Med, April 6, 1999; 130(7): 584–590 [Crossref][PubMed]
  • [23] Sporer KA, E Dorn, Heroin-Related Noncardiogenic Pulmonary Edema - A Case Series, Chest. 2001;120:1628–1632 http://dx.doi.org/10.1378/chest.120.5.1628[Crossref]
  • [24] Sporer, KA, Acute heroin overdose. Ann Intern Med, 1999, 130, 584–590 [Crossref][PubMed]
  • [25] Thomas PT, House RV, Bhargava HN, Direct cellular immunomodulation produced by diacetylmorphine (heroin) or methadone, Gen Pharmacol. 1995 Jan;26(1):123–30 [PubMed][Crossref]
  • [26] Wang M, Liaw S, Bullard MJ, Heroin lung: report of two cases. J Formosa Med Assoc, 1994, 93, 170–172
  • [27] Withington, DE, Patrick, JA, Reynolds, F, Histamine release by morphine and diamorphine in man, Anesthesia 48, 1993, 26–29 http://dx.doi.org/10.1111/j.1365-2044.1993.tb06785.x[Crossref]
  • [28] Zajicova A, Wilczek H, Holan V., The alterations of immunological reactivity in heroin addicts and their normalization in patients maintained on methadone, Folia Biol (Praha). 2004;50(1):24–8
  • [29] Radenkova-Saeva J., Acute intoxications in heroin drug abusers - some clinical, immunological and allergological studies, PhD Thesis, Sofia, 2004
  • [30] Radenkova-Saeva J., B. Petrunov, Study on some changes in cell mediated immunity and sensitivity in drug addicts, Infectology, volume 2, 2000
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-010-0022-9
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.